MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 7-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 18IN 7-0 D/A BV-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8701H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a vascular procedure on an unknown date and suture was used.During an unknown vascular procedure, the doctor stated that he had issues with a few sutures that keep breaking at every point, the end and the swage and when he's tying his knots.Case was completed.No patient harm reported.Sterile product being returned from same lot, used sutures discarded.Did mentioned that this has happened before in other cases with the same product.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4) date sent to the fda: 11/11/2024 h6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: it was reported that had issues with a few sutures that keep breaking at every point, the end and the swage and when he's tying his knots.Please clarify how many sutures broke on this single procedure? please clarify how many sutures separated from the needle (detached at the swage portion of the needle) on this single procedure? please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).It was reported that "this has happened before in other cases with the same product." please confirm the number of patients affected by these issue? have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).Please provide information requested below for each patient/event.What is the procedure name(s) and date(s)? can you identify the lot numbers and product code of the product that was used? what is the quantity involved per procedure? was there any alleged deficiency with the suture? could you please confirm if there was a prescription for steroids or antibiotics for the patient's recovery? if yes, please provide medication name, route and dose.Was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.What is the most current patient status? please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).H3 investigational summary: the product was returned to ethicon for evaluation.Five representative unopened samples were received for analysis.The complaint sample was not received for evaluation.Upon initial inspection of the samples, no external damages were observed on the external packets.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to the customer complaint and no defects were observed during evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PRLNE BLU 18IN 7-0 D/A BV-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20653101
Report Number2210968-2024-11788
Device Sequence Number8218626
Product Code GAW
UDI-Device Identifier10705031019294
UDI-Public(01)10705031019294(17)290430(10)100XEQ
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8701H
Device Lot Number100XEQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Initial Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown